Boots Cold & Flu Relief With Ibuprofen
rriformation for the user
(Ibuprofen, Pseudoephedrine Hydrochloride)
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.
• Keep this leaflet, you may need to read it again
• Ask your pharmacist if you need more information or advice
This medicine contains Ibuprofen and Pseudoephedrine. Ibuprofen relieves pain and reduces fever. Pseudoephedrine relieves nasal congestion.
It can be used to relieve the symptoms of cold and flu including congestion, aches and pains, headache, fever, sore throat, blocked noses and sinuses.
This medicine can be taken by adults and children of 12 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.
XDo not take:
• If you have a stomach ulcer, perforation or bleeding, or have had one twice or more in the past
• If you have had perforation or a bleeding stomach after taking a non-steroidal anti-inflammatory medicine (you may have been sick and it contained blood or dark particles that look like coffee grounds, passed blood in your stools or passed black tarry stools)
• If you are allergic to ibuprofen or any other ingredients of the product, aspirin or other non-steroidal anti-inflammatory medicines (you have ever had asthma, runny nose, itchy skin or swelling of the lips, face or throat after taking these medicines)
• If you are taking aspirin with a daily dose above 75 mg, or other non-steroidal anti-inflammatory medicines
• If you have severe liver or kidney failure
• If you have severe heart or blood vessel disease, including fast heart rate, angina
• If you have high blood pressure
• If you have an overactive thyroid,
diabetes, a tumour near your kidney (phaeochromocytoma)
• If you have glaucoma
• If you are taking monoamine oxidase inhibitors (for depression) or have taken them within the last 14 days
• If you are a man with prostate problems
• If you are pregnant
Risk of heart attack or stroke:
Anti-inflammatory/pain-killer medicines like ibuprofen may be associated with a small increased risk of heart attack or stroke, particularly when used at high doses. Do not exceed the recommended dose or duration of treatment.
f Talk to your pharmacist or doctor:
• If you have asthma, a history of asthma or other allergic disease, bowel problems, or Crohn's disease
• If you have other kidney, heart or liver problems (see above)
• If you have a connective tissue disorder such as SLE (Systemic Lupus Erythematosus)
• If you are elderly - you may get more side effects (see back of leaflet)
• If you are taking any other painkillers or receiving regular treatment from your doctor
• If you have heart problems including heart failure, angina (chest pain), or if you have had a heart attack, bypass surgery, peripheral artery disease (poor circulation in the legs or feet due to narrow or blocked arteries), or any kind of stroke (including 'mini-stroke' or transient ischaemic attack "TIA") - see 'Risk of heart attack or stroke' under “Other important information”
• If you have high blood pressure, diabetes, high cholesterol, have a family history of heart disease or stroke, or if you are a smoker
Breastfeeding: You can use this medicine. Women of childbearing age: If you take this medicine, it may reduce your ability to become pregnant. This effect will be reversed when you stop the medicine.
Information about some of the ingredients: The colour sunset yellow (E110) may cause allergic reactions.
Before you take these tablets, make sure that you tell your doctor or pharmacist about ANY other medicines you might be using at the same time. Boots Cold and Flu Relief with Ibuprofen may affect or be affected by some other medicines. For example:
• Other painkillers
• Aspirin 75 mg (to prevent heart attacks and strokes) - the protection may be reduced when you take ibuprofen
• Tablets to thin your blood (e.g. warfarin, ticlopidine)
• Mifepristone (for termination of pregnancy) -do not take ibuprofen if you have taken mifepristone in the last 12 days
Check the foil is not broken before use. If it is, do not take that tablet._
Adults and children of 12 years and over.
Two tablets to start with. After that, take one or two tablets.
Every 4 hours, if you need to. Don't take more than
6 tablets in 24 hours.
Take the lowest amount for the shortest possible time to relieve your symptoms.
Swallow each tablet with water.
Do not give to children under 12 years.
• Water tablets (diuretics)
• Medicines to treat high blood pressure (e.g. ACE-inhibitors such as captopril, beta-blockers such as atenolol medicines, angiotensin-ll receptor antagonists such as losartan), medicines for heart problems
• Corticosteroids (used for many conditions such as pain, swelling, allergy, asthma, rheumatism and skin problems)
• Lithium (for bipolar disorder)
• Methotrexate (for cancer, psoriasis, or rheumatism)
• Zidovudine (for HIV infection)
• Quinolone antibiotics (for infections)
• Medicines for depression
• Cidosporin or tacrolimus (given after transplant surgery, or for psoriasis or rheumatism)
• Other decongestants or medicines to reduce your appetite
• Ergot alkaloids (for migraine)
Some other medicines may also affect or be affected by the treatment of Boots Cold and Flu Relief with Ibuprofen. You should therefore always seek the advice of your doctor or pharmacist before you use this medicine with any other medicines, including herbal and homeopathic remedies.
Do not take more than the amount recommended above.
If your symptoms worsen at any time, talk to your doctor.
If your symptoms do not go away within 7 days, talk to your doctor.
f If you take too many tablets: Talk to a doctor straight away. Take your medicine and this leaflet with you.
Most people will not have problems, but some may get some.
If you are elderly you may be more likely to have some of these side effects.
f If you get any of these serious side effects, stop taking the tablets. See a doctor at once:
• You are sick and it contains blood or dark particles that look like coffee grounds
• Pass blood in your stools or pass black tarry stools
• Stomach problems including pain, indigestion or heartburn
• Allergic reactions such as skin rash
(which can sometimes be severe and include peeling and blistering of the skin), swelling of the face, neck or throat, worsening of asthma, difficulty in breathing
• Meningitis (e.g. stiff neck, fever, disorientation)
• Kidney problems, which may lead to kidney failure (you may feel breathless, very tired or weak, have no appetite, or nave swollen ankles)
If you get any of the following side effects see your pharmacist or doctor.
• Feeling sick or being sick
• Dizziness, headache, hearing problems
• Dry mouth, thirst, sweating, loss of appetite
• Chest pain, fast or irregular heart beat, high blood pressure, heart failure (you may be tired, nave difficulty breathing or swollen legs)
• Fluid retention, which may cause swelling of the limbs
• Restlessness, difficulty sleeping
• Rarely, diarrhoea, wind, constipation, yellow skin or eyes, upper abdominal pain, worsening of colitis or Crohn's disease, difficulty in passing urine, muscle weakness, tremors, anxiety, hallucinations (particularly in children)
• Very rarely, tiredness or severe exhaustion, changes in the blood which may cause unusual bruising and an increase in the number of infections that you get (e.g. sore throats, mouth ulcers, flu-like symptoms)
• A small increased risk of heart attack or stroke if you take large amounts for a long time Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed on this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safely of this medicine.
Do not store above 25°C.
Store in the original package.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton or on the foil edge.
Each tablet contains Ibuprofen 200 mg and Pseudoephedrine Hydrochloride 30 mg, which are the active ingredients.
As well as the active ingredients, the tablets also contain tricalcium phosphate, croscarmellose sodium, povidone, microcrystalline cellulose, hydroxypropylmethyl cellulose, magnesium stearate, talc, sunset yellow (E110L quinoline yellow (E104), titanium dioxide (E171).
The pack contains 12 or 24 round orange tablets. They are marked with CF on one side.
Manufactured for the Marketing Authorisation holder The Boots Company PLC Nottingham NG2 3AA by Famar SA Anthoussa Attiki 15344 Greece Leaflet prepared November 2015 If you would like any further information about this medicine, please contact The Boots Company PLC Nottingham NG23AA